Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2011, 3:42 PM EDT for 5 counties in West Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2011, 3:42 PM EDT (19:42 UTC)
- Expired
- Apr 8, 2011, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Nicholas County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:53 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS51 KRLX 081942
SVRRLX
WVC007-013-015-067-087-082030-
/O.NEW.KRLX.SV.W.0053.110408T1942Z-110408T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
SOUTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
NORTHERN CLAY COUNTY IN WEST VIRGINIA...
NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
SOUTHERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF AMMA...OR 10 MILES SOUTH OF SPENCER...AND MOVING EAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLBACK AND BIG OTTER.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
24 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3841 8083 3852 8121 3853 8120 3853 8125
3861 8151 3875 8146 3865 8067
TIME...MOT...LOC 1942Z 287DEG 36KT 3865 8131
$$
301 follow-up statement
282
WWUS51 KRLX 082002
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT FRI APR 8 2011
WVC007-013-015-067-087-082030-
/O.CON.KRLX.SV.W.0053.000000T0000Z-110408T2030Z/
NICHOLAS WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
402 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN ROANE...SOUTHWESTERN BRAXTON...SOUTHEASTERN
CALHOUN...NORTHERN CLAY AND NORTH CENTRAL NICHOLAS COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALLBACK...OR 10 MILES NORTH OF CLAY...MOVING EAST AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
OTTER...NEBO...IVYDALE...SERVIA...HARRISON...STRANGE CREEK...
FRAMETOWN AND WIDEN
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
24 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3841 8083 3852 8121 3853 8120 3853 8125
3857 8140 3872 8121 3865 8067
TIME...MOT...LOC 2000Z 287DEG 36KT 3859 8109
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:45 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 8, 2:45 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT FRI APR 8 2011 .SYNOPSIS... STATIONARY FRONT ACROSS SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA WILL MOVE LITTLE THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE SOUTH THIS EVENING. THE FRONT IS EXPECTED TO MOVE NORTH OF THE AREA SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... STALLED FRONT WILL REMAIN THE STORY MAKER IN THE NEAR TERM AS NOW FOCUS TURNS TO THUNDERSTORM DEVELOPMENT. ALREADY STORMS BEGINNING TO FORM IN A LINE PARALLEL TO I64 CORRIDOR FROM CRW TO HTS. EXPECTING THIS LINE TO DEVELOP BACK INTO KY AND POSSIBLY SOUTHERN OHIO SOUTH OF THE WARM FRONT. STORM ENVIRONMENT IN KY HAS BEEN PRIMED MOST OF THE MORNING BY MAINLY CLEAR SKIES BEING ABLE TO HEAT THE BOUNDARY LAYER AND ELIMINATE THE CAP THAT EXISTED EARLY. AS STORMS DEVELOP...AND PLOD EASTWARD...EXPECTING THEM TO PRIMARILY EFFECT SOUTHERN HALF OF CWA WITH POTENTIALLY SEVERE WINDS AND DAMAGING HAIL. EVEN THOUGH PWS ARE NOT OVERLY IMPRESSIVE...1.2 TO 1.4 INCHES...AND FFG VALUES ARE FAIRLY HIGH...WILL NEED TO REMAIN VIGILANT WHEN IT COMES TO TRAINING OF INDIVIDUAL CELLS AND WATER ISSUES. AFTER STORMS SUBSIDE THIS EVENING...BOUNDARY STICKS AROUND AND WILL SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS SATURDAY. EXPECTING THIS ACTIVITY TO REMAIN FURTHER SOUTH THAN ACTIVITY THIS EVENING. WILL REMAIN WARM FOR THE EARLY PART OF THE WEEKEND...STUCK FAIRLY CLOSE TO GUIDANCE IN THAT REGARD. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... 5H RIDGE BUILD ACROSS THE OH VALLEY AS TROUGH DIGS INTO THE MIDWEST PORTION OF THE UNITED STATES SATURDAY AND SUNDAY. BAROCLINIC ZONE THAT HAS BEEN HANGING AROUND THE PAST FEW DAYS FINALLY SHIFTS NORTH OF THE FORECAST AREA AS A WARM FRONT IN RESPONSE TO THE INCREASED RIDGING. FORECAST AREA WILL REMAIN IN WARM SECTOR...WITH DECENT WAA CONTINUING INTO THE WEEKEND. MODELS IN FAIRLY CLOSE AGREEMENT IN HANDLING DEVELOPMENT OF CYCLONE OVER THE MIDWEST SUNDAY NIGHT AND MONDAY. COLD FRONT TO CROSS ON MONDAY...AND MODELS SHOW SIMILAR SOLUTION IN TIMING FRONT ACROSS KY AND WV. MADE FEW CHANGES TO THE OVERALL FORECAST PACKAGE...WITH GFS SOLUTION THE PREFERENCE THIS FORECAST PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... FOLLOWED HPC THINKING WITH SOME MINOR TWEAKS. SYSTEM WILL PUSH EAST TUESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO THE AREA TUESDAY NIGHT. THIS HIGH WILL THEN PUSH EAST THURSDAY...ALLOWING A LOW PRESSURE SYSTEM TO BEING TO APPROACH THE AREA. AS A RESULT...PRECIP CHANCES WILL END TUESDAY...WITH DRY WEATHER ANTICIPATED INTO THURSDAY. EXPECT PRECIPITATION CHANCES WILL THEN INCREASE THURSDAY INTO FRIDAY AS WESTERN SYSTEM APPROACHES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... ACTIVE WEATHER PATTERN BEGINNING WITH SCATTERED SHOWERS AND THUNDERSTORMS IN OH AND E KY AT FIRST...BECOMING MORE WIDESPREAD ACROSS EASTERN WV THIS EVENING. THIS SHOULD BRING FREQUENT MVFR IN SHOWERS AND THUNDERSTORMS WITH OCCASIONAL IFR. STRONG WIND GUSTS MAY EFFECT SOUTHERN TERMINALS IN STRONG STORMS. TONIGHT WILL SEE A GRADUAL DECREASE IN ACTIVITY IN THE WV MOUNTAINS BUT WITH LINGERING MVFR IN STRATOCU AND MIST. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY APPROACH E KY AND SRN WV TOWARD DAWN SAT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: TIMING THE DETERIORATING CONDITIONS TODAY AND ITS DURATION COULD VARY FROM TAF FORECAST. FORMATION OF POST-RAIN NOCTURNAL FOG TONIGHT MORE SO THAN FCST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H M M L L L L L L L L L HTS CONSISTENCY M M M L M L H H H H H H BKW CONSISTENCY M L L M M M L H H H H H EKN CONSISTENCY H H H H H L M M M L M L PKB CONSISTENCY H M M H H M H H H L L H CKB CONSISTENCY H L M L L L L L L L L L AFTER 18Z SATURDAY... MVFR AND POSSIBLE IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES IN THUNDERSTORMS SATURDAY EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TRM/TAX NEAR TERM...TAX SHORT TERM...KMC LONG TERM...JSH AVIATION...TAX
Hazardous weather outlook, Apr 8, 3:08 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 308 PM EDT FRI APR 8 2011 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>037- 091915- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS- 308 PM EDT FRI APR 8 2011 ...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046- 047-091915- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 308 PM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 3:04 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
304 PM EDT FRI APR 8 2011
OHZ083-085-086-WVZ007-082000-
GALLIA OH-JACKSON OH-MASON WV-MEIGS OH-
304 PM EDT FRI APR 8 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS...NORTHERN
GALLIA...NORTHWESTERN MASON AND SOUTHEASTERN JACKSON COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OAK HILL...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR RIO GRANDE AROUND 310 PM...RIO GRANDE AROUND
320 PM...GALLIPOLIS AROUND 330 PM...CHESHIRE AROUND 340 PM AND LAKIN
AROUND 350 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3904 8242 3903 8233 3906 8232 3911 8201
3880 8200 3882 8257 3884 8258 3885 8263
3900 8263
30Local storm report, Apr 8, 3:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
311 PM EDT FRI APR 8 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL CHARLESTON 38.47N 81.70W
04/08/2011 U0.50 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Apr 8, 3:15 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
315 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 W SOUTH CHARLESTON 38.36N 81.73W
04/08/2011 E0.75 INCH KANAWHA WV PUBLIC
DIME SIZE HAIL IN SPRING HILL
&&
EVENT NUMBER RLX1100390
JSHLocal storm report, Apr 8, 3:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
317 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL SOUTH CHARLESTON 38.36N 81.71W
04/08/2011 M1.00 INCH KANAWHA WV PUBLIC
PENNY SIZE HAIL BETWEEN JEFFERSON ROAD AND KANAWHA
TURNPIKE.
&&
EVENT NUMBER RLX1100391
JSHLocal storm report, Apr 8, 3:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON, WV
326 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL SOUTH CHARLESTON 38.36N 81.71W
04/08/2011 M0.75 INCH KANAWHA WV PUBLIC
PENNY SIZE HAIL BETWEEN JEFFERSON ROAD AND KANAWHA
TURNPIKE.
&&
CORRECTED EVENT
EVENT NUMBER RLX1100391
JSHSpecial weather statement, Apr 8, 3:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT FRI APR 8 2011
KYZ101>103-105-OHZ086-087-WVZ005>007-014-082030-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-MASON WV-PUTNAM WV-WAYNE WV-
328 PM EDT FRI APR 8 2011
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...CARTER...
GREENUP...LAWRENCE...NORTH CENTRAL LAWRENCE...NORTHERN PUTNAM...
NORTHWESTERN WAYNE...SOUTHERN GALLIA AND SOUTHERN MASON COUNTIES...
AT 326 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
SOUTH OF OAK HILL TO 8 MILES SOUTH OF WHEELERSBURG TO 10 MILES
NORTHWEST OF CARTER CAVES STATE PARK...MOVING EAST SOUTHEAST AT 40
MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR GALLOPOLIS FERRY AROUND 345 PM...HITCHINS
AROUND 400 PM AND BUFFALO AROUND 415 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 157 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8324 3850 8319 3856 8310 3860 8308
3869 8287 3859 8284 3858 8279 3860 8275
3868 8277 3869 8271 3876 8269 3883 8250
3879 8199 3865 8171 3864 8171 3838 8220
3818 8273 3835 8325
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:16 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 44 min |
| Apr 8, 3:00 PM EDT | Special Weather Statement | RLX | Kanawha, Nicholas | 45 min |
| Apr 8, 3:28 PM EDT | Special Weather Statement | RLX | Cabell, Mason | 62 min |
| Apr 8, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 41 min |
| Apr 8, 3:36 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 54 min |
| Apr 8, 4:07 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Jackson, Kanawha, Nicholas, Putnam and 1 more | 68 min |
| Apr 8, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Mason, Putnam | 59 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Lincoln, Logan, Wayne | 46 min |
| Apr 8, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 44 min |
| Apr 8, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Webster | 32 min |
| Apr 8, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Pocahontas, Webster | 57 min |
| Apr 8, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 51 min |
| Apr 8, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 17 min |
| Apr 8, 5:51 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 54 min |
| Apr 8, 7:13 PM EDT | Special Weather Statement | RLX | Wayne | 32 min |
| Apr 8, 7:16 PM EDT | Special Weather Statement | RLX | Boone | 44 min |
| Apr 8, 7:24 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.